Excessive Heat, Bossier
- When
- August 7, 4:00 PM CST
- Where
- Bossier forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.679, -93.605 (the zone’s center; the record gives no point)
Ambient temperatures around 105 degrees with heat index values around 110 degrees resulted in a heat related fatality in Bossier Parish. A woman in her 70s was found deceased in her home.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Ambient temperatures around 105 degrees with heat index values around 110 degrees resulted in a heat related fatality in Bossier Parish. A woman in her 70s was found deceased in her home. It was determined that her death was heat related.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:39 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SUN AUG 7 2011
.DISCUSSION...
UPPER-LEVEL RIDGE CONTINUING TO RETROGRADE WEST THIS
AFTERNOON...ALLOWING FOR ISOLATED CONVECTION TO DEVELOP ALONG ITS NORTHERN
PERIPHERY ACROSS CENTRAL AND SOUTHWEST ARKANSAS. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND THE INTERSTATE 30 CORRIDOR OF SOUTHERN
ARKANSAS THROUGH THE REMAINDER OF THE AFTERNOON.
INCREASED INSTABILITY AND VERTICAL MIXING HAS ALSO PROVIDED SOME
RELIEF FROM THE HEAT...WITH MOST LOCATIONS ONLY REPORTING
TEMPERATURES AT OR AROUND 100 DEGREES AT THIS HOUR. RIDGE IS
FORECAST TO REMAIN TO THE WEST THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR AFTERNOON HIGH TEMPERATURES TO RANGE FROM
100 TO 105 DEGREES EACH DAY. FOR THIS FORECAST PACKAGE...CONTINUED
HEAT ADVISORY THROUGH MONDAY EVENING AS HEAT INDEX VALUES ARE
FORECAST TO CLIMB ABOVE 105 DEGREES ACROSS THE REGION.
A WEAK FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS THE REGION ON
TUESDAY...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THE END OF THE FORECAST PERIOD. /05/
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH 09/00Z. EXPECT SCATTERED
CLOUDS AROUND 7 KFT DURING THE AFTERNOON HOURS WITH SOME MID LEVEL
CIGS AROUND 12 KFT LINGERING OVERNIGHT IN AREAS WHERE CONVECTION
OCCURS. ISOLATED TSTMS EXPECTED MAINLY NORTH OF A KPRX TO KMLU LINE
AND SOUTH OF A KLFK TO KAEX LINE. SURFACE WIND GENERALLY SOUTHERLY
AROUND 10 KTS WITH OCCASIONAL GUSTS TO 15 KTS. WINDS DIMINISHING TO
LESS THAN 10 KTS AFTER 01Z THE BECOMING SOUTHWEST AFTER 06Z AND
INCREASING WITH GUSTS TO 15 KTS AFTER 14Z MONDAY. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 102 80 101 79 / 10 10 10 10 20
MLU 79 101 78 100 78 / 20 10 10 10 30
DEQ 78 104 77 103 77 / 20 10 10 10 20
TXK 80 103 79 102 78 / 20 10 10 10 20
ELD 79 102 77 100 76 / 20 10 10 10 30
TYR 82 103 80 102 79 / 10 10 10 10 10
GGG 79 103 79 102 78 / 10 10 10 10 20
LFK 78 101 78 101 77 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SUN AUG 7 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY WITH AFTERNOON HIGH TEMPERATURES FORECAST TO RANGE BETWEEN 100 AND 105 DEGREES...YIELDING HEAT INDEX VALUES AS HIGH AS 110 DEGREES. PRECAUTIONS SHOULD BE TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS MAY PROVIDE TEMPORARY RELIEF TO THE CONTINUED HOT CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Bossier | 2011-08-07 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320287.